MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT LUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT LUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5384254
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device returned for evaluation.No radiographs provided to confirm the event.Un-retrieved fragment from index surgery was left in-situ per surgeon's discretion and interbody spacer was discarded at the facility.Complaint could not be confirmed and no root cause could be determined.No patient injury reported.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation nonunion or delayed union".".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic and internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.".
 
Event or Problem Description
On (b)(6) 2016, a patient underwent a transforaminal lumbar interbody fusion at l4-l5 disc space, during insertion the inserter tang broke off and was not retrieved.No patient injury reported.During a later follow up visit radiographs showed the interbody spacer had migrated.On (b)(6) 2017 a revision procedure took place where the migrated spacer was replaced however the previously un-retrieved inserter fragment was again left in-situ.No patient injury reported.

Brand Name
NUVASIVE COROENT LUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6654290
Report Number2031966-2017-00073
Device Sequence Number1285196
Product Code MAX
UDI-Device Identifier00887517620620
UDI-Public00887517620620
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151472
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number5384254
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2017
Initial Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1